MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA DEFORMITY UNIPLANAR SCREW DIAM 5.5 X 50 MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-FRANCE XIA DEFORMITY UNIPLANAR SCREW DIAM 5.5 X 50 MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Catalog Number 48233550
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 06/23/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; during the dvr procedure, tubes were used without clam shells.Standard blocker insert was used instead of torque wrench.After procedure was completed it was noticed in xray the 2 tulip heads had popped off from the screw post.Screws were replaced no further issues.Update: per additional correspondence with sales rep, the cavity was open and there was no need to reopen the patient at the time the reported event was noticed.
 
Additional Manufacturer Narrative
Visual analysis, device history review, complaint history review, risk assesment; the devices were inspected and it was confirmed that both tulip heads were disengaged from their main screw bodies.Further inspection showed deformity on the tulip head locking clips and on the tops of the main screw bodies.One screw was returned with the blocker still inserted into the tulip head.No relevant manufacturing issues were identified as all units met stryker specifications.It was determined that the surgeon was using a blocker inserter for final tightening.The surgical technique states that a torque wrench is to be used for final tightening as not to exceed 12nm.There is no way to determine the force exerted on the screw when using a blocker inserter for final tightening.Overtorqueing can lead to tulip disengagement.The most likely root cause is overtorqueing of the screw head due to using a blocker inserter for final tightening, which is a deviation from the surgical technique.
 
Event or Problem Description
It was reported that; during the dvr procedure, tubes were used without clam shells.Standard blocker inster was used instead of torque wrench.After procedure was completed it was noticed in xray the 2 tulip heads had popped off from the screw post.Screws were replaced no further issues.Update: per additional correspondence with sales rep, the cavity was open and there was no need to reopen the patient at the time the reported event was noticed.

Brand Name
XIA DEFORMITY UNIPLANAR SCREW DIAM 5.5 X 50 MM
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5808596
Report Number0009617544-2016-00296
Device Sequence Number1281621
Product Code KWP
UDI-Device Identifier07613327001051
UDI-Public(01)07613327001051
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48233550
Device Lot Number105916
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/20/2016
Supplement Report FDA Received Date09/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1